The Japanese Journal of Urology
Online ISSN : 1884-7110
Print ISSN : 0021-5287
ISSN-L : 0021-5287
A CASE OF HYPOTHYROIDISM INDUCED BY INTERFERON THERAPY FOR RENAL CELL CARCINOMA
Tetsuo FujitaNaoyasu HondaShiro Baba
Author information
JOURNALS FREE ACCESS

2001 Volume 92 Issue 5 Pages 583-585

Details
Abstract

A 54-year-old man, who had undergone left radical nephrectomy due to a renal cell carcinoma 2 years previously, had received adjuvant interferon (IFN) therapy for 2 years. One month has passed after IFN therapy, when he started to complain of muscle pain. The serum FT3 and FT4 levels were lower than normal range. We diagnosed for hypothyroidism induced by IFN therapy, and he was treated with thyroxine. His serum FT3 and FT4 levels were increased after the initiation of the thyroxine therapy.
Many reports of hypothyroidism induced by IFN therapy have been found during the treatment for chronic hepatitis. The hypothyroidism induced after IFN therapy of renal cell carcinoma is very rare. It should be brought to attention that IFN therapy induces hypothyroidism not only during treatment period, but also after the treatment. Careful examination after the therapy is mandatory.

Information related to the author
© Japanese Urological Association
Previous article Next article
feedback
Top